• Guest - w'd love to know what you think about the forum! Take the 2026 Survey »

Concerning Dapagliflozin and weightloss

Interesting thread as when I went for my last review the DN, a new one I hadn't seen before, asked why I was taking insulin - as if I had decided to do it myself!! She put me on Dapagliflozin, though I was apprehensive after reading about all the potential side effects, and UTI's being common in 10% of cases! I was weaned off insulin over 3 weeks, and my blood sugars are more stable than before, but I use a CGM and the readings from sensor to sensor very unreliable. I changed to a new sensor on Sunday and already my average, with no diet change, is one whole unit higher (up from 6.8 to 7.8), and my time in range down from 100% to 89%! I prefer the CGM to finger-pricking, but wish it was more consistent when you change to a new sensor.
I have not changed my eating habits, but have lost 3.5 kgs in 6 weeks, probably due to peeing every hour now!
Is that a Libre CGM? They have become very unreliable and I’ve changed to Dexcom which you can calibrate which is useful.
 
The prescription was sent before the annual blood test results arrived, as far as can work out as the surgery doesn't like to give out information since it became part of a group a couple of years ago now, so it is difficult to get access.

The policy does seem to be to put all type 2 diabetics on Dapagliflozin no matter how well they are doing, but I got no advice, or even a warning about Dapagliflozin and low carb eating. By making a series of adjustments, eating more carbs, spreading them through the day, not fasting for long periods, I feel fine most of the time, but I have to stick to the requirements, I can't decide to eat after morris practice because I'm running late or I go wobbly
I’ve written about my experience, I wasn’t forewarned about the Dapagliflozin and was just prescribed it without consultation and I follow a Low carb diet since diagnosis!
 
An interesting side effect.
I have the most dreadful cold and cough at the moment so I am feeling fragile and a couple of days ago I needed to eat something with carbs to raise my blood glucose, as I had not eaten much at dinner, and my husband saw me and was very rude - he is not used to seeing me eating crackers.
I know perfectly well that he's not firing on all cylinders these days - but I then spent the rest of the night awake and upset.
On reflection I am sure that the strength of my response was in part due to the negative experience I have had over the years with HCPs being nasty when I did not respond as they expected to their advice on losing weight - as in I didn't, plus I have Viking blood and a fearsome temper.

My hammer, axe and the Gras bayonet remain exactly where they are usually kept, my husband remains uninjured and oblivious to his suicidal error of judgement - after 47 years of marriage I'd have thought he'd have developed some sense of self preservation.
 
An interesting side effect.
Side effect of what? I, and several friends swear that spousal murderous thoughts are quite natural in later life. Those on hrt swear the thoughts go away while they are the medication but come straight back when off it.
Just saying...
 
Back
Top